They're shimmery... they actually leave glitter on my hands. They're Equate brand 200mg capsule coated ibuprofen.
Is there something wrong with these ibuprofen pills?
Question posted by jessicalovesyoo on 4 Nov 2014
Last updated on 4 October 2021 by Gwoo26
They're not old, have only been sitting around for about 6 months. I'm pretty sure if I bought them like this, I'd have remembered, so it's definitely something new.
Equate uses hydroxypropyl methylcellulose as a binding and release agent for their ibuprofen. If your medication was exposed to high or low temps (like leaving it in a car, near a stove or if it was compromised during shipping), the compound will crystalize and make it look metallic or glittery. It shouldn't leave any adverse effects if you took it but for safety sake, I would go ahead and toss that bottle and get a new one to ensure it works as designed. Also... try to keep it at room temp this time.
You’re not alone. I’m asking myself the same question after just purchasing Equate Ibuprofen tablets. All the tablets are coated with a glittery, metallic substance. I’m still using it with crossed fingers. I couldn’t find much help on the Internet.
That's weird. I've had equate ones and they weren't like that.
- Ibuprofen uses and safety info
- Ibuprofen information for Healthcare Professionals (includes dosage details)
- Side effects of Ibuprofen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.